You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Separator Theorem for Nonplanar Graphs
Noga Alon, Paul Seymour and Robin Thomas
Journal of the American Mathematical Society
Vol. 3, No. 4 (Oct., 1990), pp. 801-808
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/1990903
Page Count: 8
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Let G be an n-vertex graph with no minor isomorphic to an h-vertex complete graph. We prove that the vertices of G can be partitioned into three sets A, B, C such that no edge joins a vertex in A with a vertex in B, neither A nor B contains more than 2n/3 vertices, and C contains no more than h3/2n1/2 vertices. This extends a theorem of Lipton and Tarjan for planar graphs. We exhibit an algorithm which finds such a partition (A, B, C,) in time O(h1/2n1/2 m), where m = ∣ V(G)∣ + ∣ E(G)∣.
Journal of the American Mathematical Society © 1990 American Mathematical Society